MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS RAPIDE (BR) W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS RAPIDE (BR) W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation confirms that the same side of the fish mouth tip of the anchors is broken.The failure is consistent with pulling the suture too hard while tensioning it after inserting the anchor causing the anchor to snap and break.This is a user technique issue.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the hospital that during an unspecified surgical procedure, it was observed that one of their bioknotless rapid anchors broke off the inserter upon insertion into the bone hole.The surgeon took out the anchor and used another anchor to complete the procedure with no patient consequences.The procedure was delayed by 15 minutes.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BIOKNOTLESS RAPIDE (BR) W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7812980
Report Number1221934-2018-54178
Device Sequence Number1337779
Product Code MAI
UDI-Device Identifier10886705002085
UDI-Public10886705002085
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number212722
Device Lot Number3726894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2014
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1